MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) inspected the device and found a fault located in the breath delivery (bd) power control/distribution assembly.The fse replaced the bd power control/distribution assembly.The se performed calibrations and extended self-testing on the device and all tests passed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, during preventative maintenance, a 980 ventilator failed the breath delivery (bd) audio test on an extended self test (est).The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Device evaluation: the breath delivery (bd) power distribution printed circuit board (pcb) and the bd power controller pcb were returned for failure investigation.Both components were visually inspected with no anomalies observed.The bd power distribution pcb was functionally tested with no alarms or errors during the minimum 24 hours of run time.Conclusion: no fault found the bd power controller pcb was attached to the failure investigation test ventilator for analysis.The ventilator powered up but failed the "bd audio test" during the extended self test (est).The fault was isolated to a capacitor, reference designator c4 on the bd power controller pcb.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7270453
Report Number8020893-2018-00086
Device Sequence Number2006407
Product Code CBK
UDI-Device Identifier10884521201385
UDI-Public10884521201385
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1